Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 162, NWS State College, PA

July 27, 2012Columbia County, Lycoming County, Sullivan County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 27, 2012, 4:38 PM EDT for Columbia County, Lycoming County, Sullivan County, Pennsylvania. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2012, 4:38 PM EDT (20:38 UTC)
Expired
Jul 27, 2012, 5:30 PM EDT
In force
52 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Columbia County, PA, Lycoming County, PA, Sullivan County, PA

The radar

The Binghamton radar (KBGM), 120 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WUUS51 KCTP 272038
SVRCTP
PAC037-081-113-272130-
/O.NEW.KCTP.SV.W.0162.120727T2038Z-120727T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
438 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTH CENTRAL SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  EAST CENTRAL LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 530 PM EDT

* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR LAIRDSVILLE...MOVING 
  EAST SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE 
  INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  BIGGERTOWN...
  CENTRAL...
  FAIRMOUNT SPRINGS...
  BERWICK...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 NEAR MILE MARKER 246...I-180 NEAR MILE MARKER 12.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
220...STATE ROAD 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE 
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST 
FLOOR.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4100 7623 4120 7678 4129 7674 4137 7668
      4131 7631 4121 7632 4114 7627 4114 7623
      4114 7622 4102 7622
TIME...MOT...LOC 2037Z 289DEG 19KT 4126 7660

$$

FORECASTER: LAMBERT
1 follow-up statement
604 
WWUS51 KCTP 272107
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
507 PM EDT FRI JUL 27 2012

PAC081-113-272117-
/O.CAN.KCTP.SV.W.0162.000000T0000Z-120727T2130Z/
SULLIVAN PA-LYCOMING PA-
507 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LYCOMING AND
SOUTH CENTRAL SULLIVAN COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED 
SOUTHEAST AND OUT OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

LAT...LON 4100 7623 4115 7663 4116 7659 4120 7654
      4123 7646 4128 7645 4131 7641 4130 7631
      4123 7632 4114 7627 4114 7622 4101 7622
TIME...MOT...LOC 2107Z 289DEG 19KT 4121 7640

$$

PAC037-272130-
/O.CON.KCTP.SV.W.0162.000000T0000Z-120727T2130Z/
COLUMBIA PA-
507 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN COLUMBIA COUNTY...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BENTON...OR 14 MILES NORTHWEST OF BERWICK...MOVING EAST AT 20
MPH.

LOCATIONS IN THE WARNING INCLUDE...
  STILLWATER AND FAIRMOUNT SPRINGS...
  CAMBRA...
  BERWICK...

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 246 AND 247.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...STATE
ROAD 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4100 7623 4115 7663 4116 7659 4120 7654
      4123 7646 4128 7645 4131 7641 4130 7631
      4123 7632 4114 7627 4114 7622 4101 7622
TIME...MOT...LOC 2107Z 289DEG 19KT 4121 7640

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:22 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 27, 4:22 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
422 PM EDT FRI JUL 27 2012

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL PUSH SOUTH ACROSS PENNSYLVANIA TODAY
AND SATURDAY. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION
ON SUNDAY. IN THE EXTENDED FORECAST AN UPPER LEVEL TROUGH WILL
DEVELOP OVER THE NORTHEAST CONUS.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
MOIST LL JET AND ASSOCIATED PLUME OF HIGH PWATS WILL CONTINUE TO
BLANKET THE REGION THROUGH THIS AFTERNOON. CLOUD COVER IS SLOW TO
MIX OUT...AND THIS WILL HELP TO KEEP AFTERNOON TEMPS AND MAXS
ABOUT 5F OR SO LOWER THAN THURSDAY.

A COLD FRONT DRAPED NEARLY EAST/WEST ACROSS THE NRN TIER OF PENN
LATE THIS MORNING WILL DRIFT VERY SLOWLY TO THE SOUTH AND TRIGGER
SCATTERED MID TO LATE AFTERNOON/EVENING SHRA AND TSRA.

SPC EXPANDED THE DAY 1 SLIGHT RISK AREA FURTHER NORTH TO NIP
LANCASTER AND YORK COUNTIES...WHERE MORE ABUNDANT SFC
HEATING/HIGHER CAPES AND THE BEST LLVL DIRECTIONAL SHEAR WILL BE
LOCATED.

OTHERWISE...A POTENT SHORTWAVE OVER NRN LAKE MICHIGAN LATE THIS
AM WILL SHIFT SEWD TOWARD PA LATER TODAY. LG SCALE FORCING AHEAD
OF THIS FEATURE...COMBINED WITH DIURNAL HEATING OF MOIST AIR
MASS...AND THE CLOSE PROXIMITY OF THE CFRONTAL BOUNDARY WILL
RESULT IN SCT TSRA AFTN...ESP OVR THE NW MTNS. MODEST DEEP LYR
SHEAR THERE SUGGESTS SOME LOOSELY ORGANIZED CLUSTERS MAY
FORM...MAINLY OVR THE NRN 2/3RDS OF THE AREA.

TEMPS SHOULDN/T HAVE MUCH TROUBLE REACHING CLOSE TO 90F ACROSS
THE SUSQ VALLEY BY AFTN...GIVEN A BIT OF SUNSHINE AND 850MB TEMPS
NR 17C. MAX TEMPS CLOSER TO 80F EXPECTED OVR THE W MTNS...WHERE
LOW CLOUDS/FOG WILL BE SLOW TO MIX OUT/BREAK UP.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
CONVECTIVE ACTIVITY SHOULD BE MAINLY DIURNAL IN NATURE...AND
DECREASE IN CVRG WITH THE LOSS OF HEATING. HOWEVER...ARRIVAL OF
UPPER TROF AND ASSOC WEAK SFC LOW LATE TONIGHT WILL BRING A
RENEWED THREAT OF SHRA ACROSS MAINLY THE WESTERN COUNTIES.

NUMEROUS SHRA/TSRA APPEAR TO BE IN THE PICTURE FOR SATURDAY...AS
SLOW-MOVING UPPER TROF MOVES OVER THE AREA. DIURNAL HEATING WILL
ENHANCE THE COVERAGE OF SHRA/TSRA BY AFTN...WITH LIKELY POPS NOW
SUPPORTED BY SREF DATA OVR MUCH OF THE AREA. DESPITE MCLDY SKIES...
TEMPS SHOULD STILL REACH WELL INTO THE 80S IN THE VALLEYS...AS PA
WILL REMAIN IN WARM/HUMID AIR MASS SOUTH OF QUASI-STATIONARY
FRONTAL BNDRY ALONG THE PA/NY BORDER. SVR WX THREAT APPEARS FAIRLY
LOW SAT AFTN...GIVEN WEAK SHEAR AND ONLY MODEST CAPES INDICATED BY
MDLS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
UPPER TROF AXIS SWINGS EAST OF PENNSYLVANIA SATURDAY NIGHT AND
EARLY SUNDAY BRINGING A BRIEF RESPITE FROM THE DAILY DIURNAL
CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL PA.

DEEPER LAYER MOISTURE RETURNS LATER MONDAY AS THE UPPER FLOW
BUCKLES FROM THE WSW ONCE AGAIN...AND MUCH OF NEXT WEEK APPEARS TO
BE UNSETTLED WITH AT LEAST SLGT CHC TO CHC OF DAILY SHOWERS AND
THUNDERSTORMS SCATTERED ABOUT EACH AFTERNOON. WED MAY BE THE
WETTEST DAY AS UPPER TROF SWINGING ACROSS THE NORTHERN GREAT LAKES
PROVIDES THE BEST FOCUS FOR SHOWERS AND THUNDERSTORMS...ALONG WITH
HINTED SFC LOW DEVELOPMENT ALONG THE MID ATLANTIC COASTLINE. A
FAIR SPREAD IN THE GUIDANCE REMAINS FOR THE MIDDLE OF NEXT WEEK SO
HAVE JUST BROADBRUSHED MID CHANCE POPS SIMILAR TO SURROUNDING
OFFICES FOLLOWED BY DECREASING POPS FOR LATER IN THE WEEK. STRONG
UPPER RIDGE REMAINS OVER THE FOUR CORNERS REGION WHILE MEAN UPPER
TROF REMAINS OVER THE GREAT LAKES NEXT THU AND FRI...KEEPING AT
LEAST SLIGHT CHC POPS IN THE PICTURE THROUGH THE END OF THE WEEK.

NEAR
PERSISTENCE FORECAST FOR MOST OF THE EXTENDED PERIOD

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
KBFD ASOS POWER/DATA LOSS PROBLEM CONTINUES /DUE TO STORMS THU
AFT/. FAA AND NWS TECHNICIANS WILL BE TEAMING UP TO HOOK UP A
GENERATOR TO MAINTAIN THE CONTINUITY OF THE OBSERVATION BETWEEN 6
AM AND 10 PM EDT.

AT 15Z...AREAS OF MVFR CIGS WERE AFFECTING THE NORTHERN AND
CENTRAL MTNS WITH VFR IN THE SOUTHEAST. CONDITIONS IMPROVE TO VFR
ALL AREAS BY EARLY AFTERNOON /THOUGH KJST-KBFD WILL TAKE LONGEST
TO IMPROVE/.

SLOW MOVING COLD FRONT OVER THE NRN MTNS OF PENN WILL PUSH SOUTH
ACROSS THE STATE TODAY INTO SAT. SCT TSRA AND MVFR CIGS EXPECTED
TO OCCASIONALLY IMPACT CENTRAL PA AIRFIELDS ONCE AGAIN LATER TODAY
/MAINLY NW HALF/...THOUGH COVERAGE/INTENSITY WILL BE MUCH LESS
THAN YESTERDAY. ISOLATED CONVECTION POSS OVERNIGHT WITH VSBYS
LOWERING IN MOST PLACES. THEN SCT CONVECTION AGAIN FOR SAT.

OUTLOOK...
SAT...AM FOG. SCT MAINLY AFTERNOON TSRA W LOCAL IMPACTS.
SUN...AM FOG POSSIBLE. OTHERWISE VFR.
MON...ISOLD PM TSRA IMPACTS POSSIBLE.
TUE...MVFR POSS WITH RAIN SHOWERS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ010-017-024-033.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...DEVOIR/FITZGERALD
AVIATION...LAMBERT
Hazardous weather outlook, Jul 27, 10:34 AM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1034 AM EDT FRI JUL 27 2012

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063-064-281445-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-
1034 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS WILL FORM THIS AFTERNOON ALONG AND
AHEAD OF A SLOW MOVING COLD FRONT...THAT WILL BE DRIFTING
SOUTHEAST ACROSS THE STATE.

SOME OF THE STORMS WILL CONTAIN GUSTY WINDS OF 40 TO 50 MPH...SMALL
HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ065-066-281445-
YORK-LANCASTER-
1034 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE IN THE
FORM OF LOCALIZED DOWNBURST WIND GUSTS AROUND 60 MPH...AND HAIL
UP TO ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LAMBERT

In the hours before

Special weather statement, Jul 27, 2:15 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
215 PM EDT FRI JUL 27 2012

PAZ006-010>012-271930-
CAMERON PA-ELK PA-NORTHERN CLINTON PA-POTTER PA-
215 PM EDT FRI JUL 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL
CAMERON...ELK...NORTHWESTERN CLINTON AND SOUTH CENTRAL POTTER
COUNTIES THROUGH 330 PM EDT...

AT 211 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ELK
RIVER TO LYNCH TO TIONESTA...MOVING TO THE EAST SOUTHEAST AT 30 MPH.

WIND GUSTS TO 45 MPH AND MARBLE TO PENNY SIZE HAIL ARE POSSIBLE WITH
THE THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT EAST BRANCH
DAM...PORTLAND MILLS...RIDGWAY...ST. MARYS AND TRUMAN.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
66...STATE ROAD 120...STATE ROAD 255.

LAT...LON 4143 7907 4145 7907 4145 7897 4160 7896
      4160 7840 4149 7787 4139 7793 4135 7821
      4124 7853 4125 7864 4123 7865 4124 7875
      4127 7876 4137 7897 4135 7902 4134 7910
      4142 7910

FORECASTER: LAMBERT
Special weather statement, Jul 27, 3:18 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
318 PM EDT FRI JUL 27 2012

PAZ004-272015-
WARREN PA-
318 PM EDT FRI JUL 27 2012

...A FEW STRONG THUNDERSTORMS WILL AFFECT NORTHERN WARREN COUNTY
THROUGH 415 PM EDT...

AT 315 PM EDT...TWO STRONG THUNDERSTORMS WERE LOCATED FROM COLUMBUS
TO YOUNGSVILLE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT BEAR LAKE...SUGAR GROVE AND
RUSSELL.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.

LAT...LON 4200 7892 4196 7893 4182 7928 4175 7959
      4180 7963 4181 7963 4181 7962 4188 7962
      4200 7961

FORECASTER: LAMBERT
Local storm report, Jul 27, 3:46 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             CHANDLERS VALLEY        41.93N  79.30W
07/27/2012  M0.70 INCH       WARREN             PA   CO-OP OBSERVER

            HEAVY RAIN

&&

EVENT NUMBER CTP1200337

MACH
Special weather statement, Jul 27, 3:46 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 PM EDT FRI JUL 27 2012

PAZ041-042-046-272045-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
346 PM EDT FRI JUL 27 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LYCOMING AND
SOUTHWESTERN SULLIVAN COUNTIES THROUGH 445 PM EDT...

AT 340 PM EDT...A STRONG THUNDERSTORM WAS NEAR TROUT RUN...MOVING
EAST SOUTHEAST AT 15 MPH.

WIND GUSTS TO 45 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT COGAN
STATION...LOYALSOCKVILLE...BARBOURS...BARBOURS AND PICTURE ROCKS.

THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 15 AND 21.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14...STATE ROAD 118.

LAT...LON 4144 7654 4120 7667 4133 7724 4141 7718
      4147 7705

FORECASTER: LAMBERT
Special weather statement, Jul 27, 3:55 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT FRI JUL 27 2012

PAZ011-012-017>019-024-045-272030-
CAMBRIA PA-CAMERON PA-CLEARFIELD PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
355 PM EDT FRI JUL 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...
NORTHEASTERN CAMBRIA...SOUTHEASTERN CAMERON...WESTERN CENTRE AND
WESTERN CLINTON COUNTIES...

AT 353 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WESTPORT TO LECONTES MILLS TO MAHAFFEY...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT RENOVO...HYNER...SNOW SHOE AND BALD EAGLE STATE PARK.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 114 AND 157...I-99 BETWEEN MILE MARKERS 61
AND 67.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 120...STATE ROAD
350.

LAT...LON 4114 7747 4081 7800 4074 7820 4073 7836
      4072 7835 4066 7839 4063 7848 4090 7882
      4096 7881 4112 7839 4145 7785

FORECASTER: JUNG
Special weather statement, Jul 27, 4:20 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
420 PM EDT FRI JUL 27 2012

PAZ041-042-046-051>053-272115-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-
420 PM EDT FRI JUL 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LYCOMING...NORTHERN
MONTOUR...NORTHWESTERN COLUMBIA...NORTHWESTERN NORTHUMBERLAND AND
SOUTHERN SULLIVAN COUNTIES THROUGH 515 PM EDT...

AT 416 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE FROM PICTURE ROCKS TO TROUT RUN...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 45 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT LAIRDSVILLE...BIGGERTOWN...
WILLIAMSPORT...MILLVILLE...ORANGEVILLE AND TURBOTVILLE.

THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 1 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14...STATE ROAD 118.

LAT...LON 4110 7634 4102 7648 4105 7686 4114 7690
      4115 7696 4113 7697 4113 7703 4129 7725
      4149 7735 4145 7693 4145 7663 4131 7649

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 10:05 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, York3 hr
Jul 27, 1:12 PM EDTSpecial Weather StatementCTPWarren78 min
Jul 27, 2:15 PM EDTSpecial Weather StatementCTPCameron, Elk75 min
Jul 27, 3:18 PM EDTSpecial Weather StatementCTPWarren57 min
Jul 27, 3:37 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren53 min
Jul 27, 3:46 PM EDTSpecial Weather StatementCTPLycoming59 min
Jul 27, 3:55 PM EDTSpecial Weather StatementCTPCentre, Clearfield, Clinton35 min
Jul 27, 4:06 PM EDTFlash Flood WatchCTPCambria, Clearfield, Elk, Somerset12 hr
Jul 27, 4:20 PM EDTSpecial Weather StatementCTPLycoming55 min
Jul 27, 4:34 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Huntingdon56 min
Jul 27, 5:31 PM EDTSpecial Weather StatementCTPSnyder, Union29 min
Jul 27, 5:48 PM EDTSpecial Weather StatementCTPMcKean57 min
Jul 27, 5:57 PM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland, Snyder33 min
Jul 27, 6:42 PM EDTSpecial Weather StatementCTPPotter63 min
Jul 27, 7:45 PM EDTSpecial Weather StatementCTPPotter30 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.